Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva/Anxiety
Oct 29, 1999

I've been on Sustiva (Zerit, Abacavir) for over 6 months with good results re:viral load, etc. I know about DuPont and the statements '52% have nervous system disorders,dreams, etc. that should go away by two weeks'- I have always felt an anxiety on it and often need to retreat into a quiet room with curtains closed and phone turned off. It is affecting my usual social interactions and I have a friend with symptoms that are oddly similar. Neither of us had these feelings before taking Sustiva.

Response from Dr. Pavia

Interesting. We don't know a lot about how Sustiva causes psychologic side effects, but it seems often to unmask or make worse problems you are already prone to. One approach would be to talk to your doctor about switching, perhaps to Viramune (nevirapine) which is in the same class but is unlikely to have the same effect. However, if Sustiva is working, you may be unwilling to switch. Another approach is to get treatment for what sounds like generalized anxiety, or perhaps panic. These are very real, treatable conditions and there are a lot of drugs which work well with acceptable risks. I would try and talk with a psychiatrist who works with a lot of HIV-infected folks, since they'll know the drugs best. Remember, that means your going to the expert, not that you are crazy. Good luck. ATP



Previous
KS
Next
Crixivan and

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement